Q. My diabetic father developed some skin rashes with discoloration and pus?

Answered by
Dr. Snehal Laul
and medically reviewed by Dr. Vinodhini. J
This is a premium question & answer published on Apr 03, 2020

Hello doctor,

My father is 65 years old. He seems to have developed some patches on his skin. They are blackish red and also seem to have some pus. He is a diabetic and currently under medication for diabetes, heart and urine issues.

Dr. Snehal Laul

Dermatology Venereology
#

Hi,

Welcome to icliniq.com.

I have seen the picture. (attachment removed to protect patient identity).

It is diabetic dermopathy with bacterial infection. Skin lesions like carbuncle, ecthyma are common in diabetics. Diabetic microangiopathy is responsible for diabetic dermopathy. Usually, they appear on legs but may occur on forearm (as in our case). Post-inflammatory hyperpigmentation are seen on forearm of long-standing diabetic patients. Also, faulty insulin injection techniques cause induration, scar formation, keloids, and abscess formation.

The treatment is control of diabetes. Follow the adage do no harm. Potent topical steroid like Tenovate cream at night for 15 days can be tried (under occlusion). Focus should on preventing ulceration. Fucibet cream (Fusidic acid and Betamethasone) twice daily for 10 days. Use Cetaphil moisturizing lotion for 20 days and tablet Zifi 200 mg (Cefixime) twice daily for five days.


Was this answer helpful?

 | 

Thank you doctor,

I just want to confirm is it safe to use steroid cream? My father is already under medication for other issues like urine. For heart he takes Remitorva.

Dr. Snehal Laul

Dermatology Venereology
#

Hi,

Welcome back to icliniq.com.

It is safe to use on forearm and do not use on face.


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


I have a red bump near my nose piercing. Please suggest some ointment.

Query: Hi doctor, I got a nose piercing done a month back. It was done with a gunshot, and the metal did not suit me. It ended up with a swelling at the area. I changed it to a gold stud, which worked and the piercing was fine till now. From the past 4 to 5 days, I can see a red bump near the piercing. I v...  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask a Venereologist Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.